I am a very healthy 34 year old who was diagnosed with ADD probably about 10 years ago. I initially would take 30mg Adderall (adderrall) IR a day to curb it. Well, I went off Adderall (adderrall) about 5 years ago as I didn't have access to it in a combat zone. I just kind of lived without it. Well, I have decided to go back to school for my BA and have been back on Adderall (adderrall) about 3 weeks now. 30mg IR. Well, weird thing. Over the course of a week now, I have been experiencing what can only be described as panic attacks. It is the scariest thing in the world. I have never EVER had one in my entire life. Now, today, I've had 4 to date. Only since taking the Adderall (adderrall). I'm not mixing it with any other drugs. Nothing. I wake up, drink one cup of coffee, take my pill. Boom. That's it. I don't understand what's going on. I have no problems in life, no stress. I'm not worried about anything. Nothing. I don't understand what's going on. I have an appt with my doctor to investigate this further and, I know no one here can give "medical advice". I'm just wondering if anyone else has ever delt with this or may know what would cause a perfectly, mentally balanced, healthy person to suddenly start having random panic attacks for no apparent reason. Any help or insight would be appreciated.
First, anxiety is a very, very common co-disorder with AD/HD
Ok, assuming that these are not related to your military past life.
Its gotta to be related to something I would think. The military is many times a very good fit for someone with ADD or ADHD because it is so organized. You know exactly what and when everything is supposed to happen. Civilian life is not as organized.
So first thought would be it might have something to do with school. An upcoming test etc., that has you worried?
You call the attacks random. So they happen at all different times of the day? IR has a duration of 4 to 8 hours and XR is 6 to 10 hours. Chart when the attacks are happening and see if the meds are losing their effectiveness. You might want to go to an XR and see if the longer duration makes a difference. Or even try Vyvanse which is longer and smoother. Having said that. There is even the possibility that the med is too strong and you are over the top. In which case a methylphenidate like Ritalin or Concerta would be a better choice.
If these attacks really are random and during the duration of the meds, you might want to look at either reducing your dose or switching. It may take a bit of trial and error to figure this out. Hopefully, your doc will take the time to help you. While there are good anti anxiety meds, I would do that as a last resort and then only till you got things back under control.
Oh, have you looked up ways to deal with panic attacks/anxiety. I used to get them coaching soccer. Almost passed out a few times on the sidelines because I would hyperventilate. Learned how to control my breathing when I felt one coming on and it made a big difference.
Hope this helps. If you have any other questions, please post.
And ya, its kind of crazy to say you may be taking either too much or too little of a med. Do bring all the info you can to your doc (when attacks happen, severity of them, how long they last, etc.)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.